Journal of Mathematical Biology

, Volume 42, Issue 1, pp 71–94 | Cite as

Periodic solutions in a model of competition between plasmid-bearing and plasmid-free organisms in a chemostat with an inhibitor

  • Shangbing Ai

Abstract.

We obtain necessary and sufficient conditions on the existence of a unique positive equilibrium point and a set of sufficient conditions on the existence of periodic solutions for a 3-dimensional system which arises from a model of competition between plasmid-bearing and plasmid-free organisms in a chemostat with an inhibitor. Our results improve the corresponding results obtained by Hsu, Luo, and Waltman [1].

Key words: Chemostat – Periodic solution – Brouwer fixed point theorem 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • Shangbing Ai
    • 1
  1. 1.Department of Mathematics, University of Pittsburgh, Pittsburgh, PA 15216, USA. e-mail: sxast10@math.pitt.eduUS

Personalised recommendations